Rationality of quotients by linear actions of affine groups

Fedor Bogomolov, Christian Böhning, Hans Christian Graf von Bothmer

Research output: Contribution to journalArticle

Abstract

Let G = SLn(ℂ) ⋉ ℂn be the (special) affine group. In this paper we study the representation theory of G and in particular the question of rationality for V/G, where V is a generically free G-representation. We show that the answer to this question is positive (Theorem 6.1) if the dimension of V is sufficiently large and V is indecomposable. We explicitly characterize two-step extensions 0 → S → V → Q → 0, with completely reducible S and Q, whose rationality cannot be obtained by the methods presented here (Theorem 5.3).

Original languageEnglish (US)
Pages (from-to)1521-1532
Number of pages12
JournalScience China Mathematics
Volume54
Issue number8
DOIs
StatePublished - Aug 2011

Fingerprint

Affine Group
Rationality
Quotient
Representation Theory
Theorem

Keywords

  • affine groups
  • linear group quotients
  • rationality

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Rationality of quotients by linear actions of affine groups. / Bogomolov, Fedor; Böhning, Christian; Graf von Bothmer, Hans Christian.

In: Science China Mathematics, Vol. 54, No. 8, 08.2011, p. 1521-1532.

Research output: Contribution to journalArticle

Bogomolov, Fedor ; Böhning, Christian ; Graf von Bothmer, Hans Christian. / Rationality of quotients by linear actions of affine groups. In: Science China Mathematics. 2011 ; Vol. 54, No. 8. pp. 1521-1532.
@article{b011dcf3655c4fa89f9b8801ec94a2de,
title = "Rationality of quotients by linear actions of affine groups",
abstract = "Let G = SLn(ℂ) ⋉ ℂn be the (special) affine group. In this paper we study the representation theory of G and in particular the question of rationality for V/G, where V is a generically free G-representation. We show that the answer to this question is positive (Theorem 6.1) if the dimension of V is sufficiently large and V is indecomposable. We explicitly characterize two-step extensions 0 → S → V → Q → 0, with completely reducible S and Q, whose rationality cannot be obtained by the methods presented here (Theorem 5.3).",
keywords = "affine groups, linear group quotients, rationality",
author = "Fedor Bogomolov and Christian B{\"o}hning and {Graf von Bothmer}, {Hans Christian}",
year = "2011",
month = "8",
doi = "10.1007/s11425-010-4127-z",
language = "English (US)",
volume = "54",
pages = "1521--1532",
journal = "Science China Mathematics",
issn = "1674-7283",
publisher = "Science in China Press",
number = "8",

}

TY - JOUR

T1 - Rationality of quotients by linear actions of affine groups

AU - Bogomolov, Fedor

AU - Böhning, Christian

AU - Graf von Bothmer, Hans Christian

PY - 2011/8

Y1 - 2011/8

N2 - Let G = SLn(ℂ) ⋉ ℂn be the (special) affine group. In this paper we study the representation theory of G and in particular the question of rationality for V/G, where V is a generically free G-representation. We show that the answer to this question is positive (Theorem 6.1) if the dimension of V is sufficiently large and V is indecomposable. We explicitly characterize two-step extensions 0 → S → V → Q → 0, with completely reducible S and Q, whose rationality cannot be obtained by the methods presented here (Theorem 5.3).

AB - Let G = SLn(ℂ) ⋉ ℂn be the (special) affine group. In this paper we study the representation theory of G and in particular the question of rationality for V/G, where V is a generically free G-representation. We show that the answer to this question is positive (Theorem 6.1) if the dimension of V is sufficiently large and V is indecomposable. We explicitly characterize two-step extensions 0 → S → V → Q → 0, with completely reducible S and Q, whose rationality cannot be obtained by the methods presented here (Theorem 5.3).

KW - affine groups

KW - linear group quotients

KW - rationality

UR - http://www.scopus.com/inward/record.url?scp=80051685702&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=80051685702&partnerID=8YFLogxK

U2 - 10.1007/s11425-010-4127-z

DO - 10.1007/s11425-010-4127-z

M3 - Article

AN - SCOPUS:80051685702

VL - 54

SP - 1521

EP - 1532

JO - Science China Mathematics

JF - Science China Mathematics

SN - 1674-7283

IS - 8

ER -